Alert archive / Oregon / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jun 11, 2015, 9:42 PM PDT for 4 counties in Oregon; Siskiyou County, California. It was in force for 64 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2015, 9:42 PM PDT (04:42 UTC)
- Expired
- Jun 14, 2015, 2:00 PM PDT
- In force
- 64 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 69 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2951 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS86 KMFR 120442 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 942 PM PDT THU JUN 11 2015 CAZ280-ORZ619>621-121645- /O.NEW.KMFR.FW.W.0003.150612T0442Z-150613T2000Z/ WESTERN KLAMATH NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS- 942 PM PDT THU JUN 11 2015 ...RED FLAG WARNING IN EFFECT UNTIL 1 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 PM PDT SATURDAY. * IMPACTS: LOW HUMIDITIES AND STRONG GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....280. IN SOUTHWEST OR FIRE ZONES...619...620...621. * COUNTIES AFFECTED: CURRY...JOSEPHINE...EXTREME SOUTHWEST JACKSON IN OREGON..AND NORTHWEST SISKIYOU COUNTY IN NORTHERN CALIFORNIA. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 13 PERCENT WITH OVERNIGHT RECOVERIES 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
8 follow-up statements
404 WWUS86 KMFR 120442 CCA RFWMFR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 942 PM PDT THU JUN 11 2015 CAZ280-ORZ619>621-121645- /O.COR.KMFR.FW.W.0003.150612T0442Z-150613T2000Z/ WESTERN KLAMATH NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS- 942 PM PDT THU JUN 11 2015 ...RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES IN EFFECT UNTIL 1 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT UNTIL 1 PM PDT SATURDAY. * IMPACTS: LOW HUMIDITIES AND STRONG GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....280. IN SOUTHWEST OR FIRE ZONES...619...620...621. * COUNTIES AFFECTED: CURRY...JOSEPHINE...EXTREME SOUTHWEST JACKSON IN OREGON..AND NORTHWEST SISKIYOU COUNTY IN NORTHERN CALIFORNIA. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 13 PERCENT WITH OVERNIGHT RECOVERIES 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
255 WWUS86 KMFR 121149 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 449 AM PDT FRI JUN 12 2015 CAZ280-ORZ619>621-130000- /O.CON.KMFR.FW.W.0003.000000T0000Z-150613T2000Z/ WESTERN KLAMATH NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS- 449 AM PDT FRI JUN 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 280...619...620 AND 621... * IMPACTS: LOW HUMIDITIES AND GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND THE POTENTIAL FOR RAPID FIRE GROWTH. * AFFECTED AREA: FIRE WEATHER ZONES 621...280...620 AND 619 * COUNTIES AFFECTED: CURRY...JOSEPHINE...EXTREME SOUTHWEST JACKSON IN OREGON..AND NORTHWEST SISKIYOU COUNTY IN NORTHERN CALIFORNIA. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 10 PERCENT WITH OVERNIGHT RECOVERIES OF 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
674 WWUS86 KMFR 121556 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 856 AM PDT FRI JUN 12 2015 ORZ618-132000- /O.EXA.KMFR.FW.W.0003.000000T0000Z-150613T2000Z/ SOUTHERN OREGON COAST- 856 AM PDT FRI JUN 12 2015 ...RED FLAG WARNING IN EFFECT UNTIL 1 PM PDT SATURDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 618... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 PM PDT SATURDAY. * IMPACTS: LOW HUMIDITIES AND GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND THE POTENTIAL FOR RAPID FIRE GROWTH. * AFFECTED AREA: RIDGES IN FIRE WEATHER ZONE 618 * COUNTIES AFFECTED: CURRY. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 10 PERCENT WITH OVERNIGHT RECOVERIES OF 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ CAZ280-ORZ619>621-132000- /O.CON.KMFR.FW.W.0003.000000T0000Z-150613T2000Z/ WESTERN KLAMATH NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS- 856 AM PDT FRI JUN 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 280...619...620 AND 621... * IMPACTS: LOW HUMIDITIES AND GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND THE POTENTIAL FOR RAPID FIRE GROWTH. * AFFECTED AREA: FIRE WEATHER ZONES 621...280...620 AND 619 * COUNTIES AFFECTED: CURRY...JOSEPHINE...EXTREME SOUTHWEST JACKSON IN OREGON...AND ELEVATIONS ABOVE 4000 FEET FOR SISKIYOU COUNTY IN NORTHERN CALIFORNIA. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 10 PERCENT WITH OVERNIGHT RECOVERIES OF 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
642 WWUS86 KMFR 130318 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 818 PM PDT FRI JUN 12 2015 CAZ280-ORZ620-621-140000- /O.EXT.KMFR.FW.W.0003.000000T0000Z-150614T2100Z/ WESTERN KLAMATH NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS- 818 PM PDT FRI JUN 12 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 2 PM PDT SUNDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 280...620 AND 621... * IMPACTS: LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND THE POTENTIAL FOR RAPID FIRE GROWTH. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....280. IN SOUTHWEST OR FIRE ZONES...620...621. * COUNTIES AFFECTED: CURRY...JOSEPHINE...EXTREME SOUTHWEST JACKSON IN OREGON...AND ELEVATIONS ABOVE 4000 FEET FOR SISKIYOU COUNTY IN NORTHERN CALIFORNIA. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 10 PERCENT WITH OVERNIGHT RECOVERIES OF 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ ORZ618-619-132000- /O.CON.KMFR.FW.W.0003.000000T0000Z-150613T2000Z/ SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST- 818 PM PDT FRI JUN 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 618 AND 619... * IMPACTS: LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND THE POTENTIAL FOR RAPID FIRE GROWTH. * AFFECTED AREA: IN SOUTHWEST OR...FIRE WEATHER ZONES 618 AND 619. * COUNTIES AFFECTED: CURRY...JOSEPHINE...EXTREME SOUTHWEST JACKSON IN OREGON...AND ELEVATIONS ABOVE 4000 FEET FOR SISKIYOU COUNTY IN NORTHERN CALIFORNIA. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 10 PERCENT WITH OVERNIGHT RECOVERIES OF 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
247 WWUS86 KMFR 131143 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 443 AM PDT SAT JUN 13 2015 ORZ618-619-132345- /O.EXT.KMFR.FW.W.0003.000000T0000Z-150614T0300Z/ SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST- 443 AM PDT SAT JUN 13 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * IMPACTS: LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND THE POTENTIAL FOR RAPID FIRE GROWTH. * AFFECTED AREA: IN SOUTHWEST OR...FIRE WEATHER ZONES 618 AND 619. * COUNTIES AFFECTED: CURRY. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 10 PERCENT WITH OVERNIGHT RECOVERIES OF 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ CAZ280-ORZ620-621-132345- /O.CON.KMFR.FW.W.0003.000000T0000Z-150614T2100Z/ WESTERN KLAMATH NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS- 443 AM PDT SAT JUN 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... * IMPACTS: LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND THE POTENTIAL FOR RAPID FIRE GROWTH. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....280. IN SOUTHWEST OR FIRE ZONES...620...621. * COUNTIES AFFECTED: JOSEPHINE...EXTREME SOUTHWEST JACKSON IN OREGON...AND ELEVATIONS ABOVE 4000 FEET FOR SISKIYOU COUNTY IN NORTHERN CALIFORNIA. * WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 9 PERCENT WITH OVERNIGHT RECOVERIES OF 20 TO 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ BPN VISIT US AT WWW.WEATHER.GOV/MEDFORD
734
WWUS86 KMFR 132128
RFWMFR
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PDT SAT JUN 13 2015
ORZ618-619-141230-
/O.EXT.KMFR.FW.W.0003.000000T0000Z-150614T2100Z/
SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST-
228 PM PDT SAT JUN 13 2015
...RED FLAG WARNING NOW IN EFFECT UNTIL 2 PM PDT SUNDAY...
* IMPACTS: LOW HUMIDITIES AND STRONG GUSTY WINDS WILL CREATE
ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS.
* AFFECTED AREA:
IN SOUTHWEST OR...FIRE WEATHER ZONES 618 AND 619.
ABOVE 2500 FEET.
* COUNTIES AFFECTED: CURRY.
* WIND: NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.
* HUMIDITY: AS LOW AS 18 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND
CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE
CONDITIONS.
&&
$$
CAZ280-ORZ620-621-141230-
/O.CON.KMFR.FW.W.0003.000000T0000Z-150614T2100Z/
WESTERN KLAMATH NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
228 PM PDT SAT JUN 13 2015
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...
* IMPACTS: LOW HUMIDITIES AND STRONG GUSTY WINDS WILL CREATE
ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS.
* AFFECTED AREA: IN NORTHERN CA FIRE ZONE....280.
IN SOUTHWEST OR FIRE ZONES...620...621.
ABOVE 2500 FT.
* COUNTIES AFFECTED: JOSEPHINE...EXTREME SOUTHWEST JACKSON IN
OREGON...AND ELEVATIONS ABOVE 4000 FEET FOR SISKIYOU COUNTY IN
NORTHERN CALIFORNIA.
* WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.
* HUMIDITY: AS LOW AS 12 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND
CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE
CONDITIONS.
&&
$$
VISIT US AT WWW.WEATHER.GOV/MEDFORD488
WWUS86 KMFR 141043
RFWMFR
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
343 AM PDT SUN JUN 14 2015
CAZ280-ORZ618>621-142100-
/O.CON.KMFR.FW.W.0003.000000T0000Z-150614T2100Z/
WESTERN KLAMATH NATIONAL FOREST-SOUTHERN OREGON COAST-
WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
343 AM PDT SUN JUN 14 2015
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
* IMPACTS: LOW HUMIDITIES AND STRONG GUSTY WINDS WILL CREATE
ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS.
* AFFECTED AREA: IN NORTHERN CA FIRE ZONE....280 ABOVE 4000 FT.
IN SOUTHWEST OR FIRE ZONES...618...619...620
AND 621 ABOVE 2500 FT.
* COUNTIES AFFECTED: ELEVATIONS ABOVE 2500 FT IN CURRY...JOSEPHINE
AND EXTREME SOUTHWEST JACKSON IN OREGON...AND ELEVATIONS ABOVE
4000 FEET IN SISKIYOU COUNTY IN NORTHERN CALIFORNIA.
* WIND: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH INTO THIS
AFTERNOON.
* HUMIDITY: AS LOW AS 12 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND
CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE
CONDITIONS.
&&
$$
DW
VISIT US AT WWW.WEATHER.GOV/MEDFORD361 WWUS86 KMFR 142108 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 208 PM PDT SUN JUN 14 2015 CAZ280-ORZ618>621-142215- /O.EXP.KMFR.FW.W.0003.000000T0000Z-150614T2100Z/ WESTERN KLAMATH NATIONAL FOREST-SOUTHERN OREGON COAST- WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS- 208 PM PDT SUN JUN 14 2015 ...RED FLAG WARNING HAS EXPIRED... WINDS AND LOW HUMIDITY HAVE FALLEN BELOW CRITICAL LEVELS ACROSS THE AREA. BETTER HUMIDITY RECOVERY AND LESSER WINDS ARE ANTICIPATED TONIGHT, SO AN ADDITIONAL RED FLAG HEADLINE IS NOT NEEDED. $$ STAVISH VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 11, 8:57 PM PDT, 45 minutes earlier.
Area forecast discussion, Jun 11, 8:57 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
857 PM PDT THU JUN 11 2015
.DISCUSSION...EVENING UPDATE. HAVE UPDATED TO RAISE TEMPERATURES IN
EXTREME SOUTHWEST OREGON ESPECIALLY IN THE BROOKING AREA TONIGHT AND
TOMORROW IN THE STRONG OFFSHORE FLOW.
&&
.SHORT TERM......THE AREA WILL REMAIN UNDER THE INFLUENCE OF A
WEAKENING HIGH PRESSURE RIDGE AND A SURFACE THERMAL TROUGH THROUGH
THE WEEKEND. THE UPPER LEVEL RIDGE WILL FLATTEN AS A TROUGH MOVES
EAST SOUTHEAST ACROSS WESTERN CANADA AND WASHINGTON TONIGHT
THROUGH SATURDAY. THEN AN UPPER LOW WILL SHIFT SOUTH AND BECOME
CENTERED OFF THE BRITISH COLUMBIA COAST ON SUNDAY WHILE A
SHORTWAVE TROUGH ROTATES AROUND THE LOW AND INTO THE AREA LATE
SUNDAY INTO MONDAY. MEANWHILE, AT THE SURFACE A STRONG THERMAL
TROUGH WILL PERSIST THROUGH SATURDAY...WEAKENING ON SUNDAY.
THIS PATTERN IS EXPECTED TO BRING DRY WEATHER TO THE AREA THROUGH
SATURDAY WITH GUSTY NORTH TO NORTHEAST WINDS ALONG THE COAST AND
OVER THE MOUNTAINS WEST OF THE CASCADES. A CHETCO EFFECT WILL
CONTINUE IN THE BROOKINGS AREA TODAY THROUGH SATURDAY BRINGING
WARMER THAN NORMAL CONDITIONS WITH OFFSHORE NORTHEAST WINDS.
INLAND, TEMPERATURES WILL FLUCTUATE SLIGHTLY BUT OVERALL ARE
EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE WEEKEND WITH HIGHS IN
THE 80S TO LOW 90S FOR MOST INLAND VALLEYS.
SUNDAY AFTERNOON THROUGH MONDAY...MODELS INDICATE SOME MOISTURE
AND A SHORTWAVE TROUGH MOVING INTO THE AREA. THIS MAY COMBINE WITH
DAYTIME HEATING TO BRING SOME ISOLATED THUNDERSTORMS TO THE AREA,
MAINLY FOR THE SISKIYOUS AND NORTHERN CALIFORNIA MOUNTAINS ON
SUNDAY AND FROM THE CASCADES EAST INTO NORTHERN KLAMATH AND LAKE
COUNTIES ON MONDAY. ALSO ON MONDAY EXPECT NORTH TO NORTHEAST WINDS
TO DECREASE OVER THE AREA AS THE THERMAL TROUGH WEAKENS AND THEN
MOVES INLAND. EXPECT CONTINUED WARM TEMPERATURES ACROSS INLAND
AREAS ON MONDAY.
.LONG TERM......TUESDAY THROUGH THURSDAY...HIGH PRESSURE
REMAINS CENTERED TO THE SOUTH WITH AN UPPER LEVEL TROUGH PASSING
TO THE NORTH. MODELS SHOW A SLIGHT COOL DOWN IN THE MID TO LATE
WEEK WITH AN UPPER LOW TO THE NORTH MOVING INLAND LATE IN THE
WEEK. MODELS ARE IN GOOD AGREEMENT THAT DRY WEATHER WILL PERSIST
THROUGH THE WEEK. HOWEVER SOME LIGHT DRIZZLE OR SHOWERS MAY BE
POSSIBLE ALONG THE COAST THURSDAY INTO FRIDAY WITH THE UPPER LOW
MOVING INLAND NORTH OF THE AREA. HAVE TRENDED DAYTIME TEMPERATURES
DOWNWARD WEDNESDAY AND THURSDAY WITH TEMPERATURES NEARING SEASONAL
NORMALS BY THURSDAY.
&&
.AVIATION...FOR THE 12/00Z TAF CYCLE...VFR CONDITIONS WILL CONTINUE
FOR THE NEXT 24 HOURS. THE EXCEPTION WILL BE AT THE COAST FROM CAPE
BLANCO NORTH WHERE MVFR CIGS ARE EXPECTED TO RETURN BETWEEN 5-7Z.
EXPECT THESE CIGS TO BURN BACK OFFSHORE BY MORNING. ALSO GUSTY WINDS
WILL CONTINUE INTO THE EVENING ALONG THE COAST. A BRIEF LULL IN
WINDS WILL OCCUR LATE TONIGHT BEFORE PICKING UP AGAIN BY FRIDAY
MORNING. -PETRUCELLI/MND
&&
.MARINE...UPDATED 330 PM PDT THURSDAY 11 JUNE 2015...OFFSHORE HIGH
PRESSURE AND A THERMAL TROUGH ALONG THE COAST WILL CONTINUE TO
PRODUCE STRONG NORTH WINDS AND STEEP TO VERY STEEP SEAS THROUGH THE
WEEKEND. WINDS AND SEAS WILL PEAK IN THE AFTERNOONS AND EVENINGS AND
BE STRONGEST ON FRIDAY AND SATURDAY. GALES AND VERY STEEP HAZARDOUS
SEAS ARE EXPECTED GENERALLY SOUTH OF CAPE BLANCO BEYOND 5 NM FROM
SHORE. SMALL CRAFT CONDITIONS ARE EXPECTED NORTH OF CAPE BLANCO
THROUGH FRIDAY MORNING...THEN WINDS AND SEAS MAY BUILD WITH GALES
POSSIBLE SOUTH OF CAPE ARAGO AND HAZARDOUS SEAS POSSIBLE BY FRIDAY
AFTERNOON. THE THERMAL TROUGH WILL WEAKEN SLIGHTLY ON SUNDAY...BUT
EXPECT SOME CONTINUED STRONG WINDS AND STEEP TO VERY STEEP SEAS. THE
THERMAL TROUGH WILL WEAKEN FURTHER MONDAY ALLOWING WINDS TO EASE AND
SEAS TO SUBSIDE FURTHER. CC/MND
&&
FIRE WEATHER...DRY WEATHER WILL CONTINUE THROUGH AT LEAST
SATURDAY WITH ABOVE NORMAL TEMPERATURES FOR INTERIOR LOCATIONS.
FOR THE MOST PART, TEMPERATURES AT THE COAST WILL BE COOLER WITH
VERY WARM TEMPERATURES INLAND. THE EXCEPTION WILL BE NEAR
BROOKINGS WHERE THE CHETCO EFFECT WILL ALLOW THEM TO GET INTO AT
LEAST THE MID 80S. AT 1300 PDT TODAY THEY WERE 85 DEGREES AND
WITH OFFSHORE FLOW EXPECTED TO CONTINUE SATURDAY, DO NOT SEE ANY
REASON THEY WON'T GET THAT WARM BOTH FRIDAY AND SATURDAY
AFTERNOONS. THE OFFSHORE FLOW WILL ALSO RESULT IN MODERATE TO POOR
HUMIDITY RECOVERIES FOR THE MID SLOPES AND RIDGES ALONG THE SOUTH
OREGON COAST RANGE AND WESTERN SISKIYOU COUNTY. RIGHT NOW, WE
DON'T THINK THE COMBINATION OF WINDS AND RELATIVE HUMIDITIES WILL
BE LOW ENOUGH TO WARRANT A FIRE WEATHER WATCH OR WARNING, SO WE'LL
HEADLINE FOR NOW. HOWEVER THIS WILL NEED TO BE MONITORED CLOSELY.
THE NORTHERN PART OF FIRE ZONE 624 AND 625 IS ANOTHER AREA THAT
WILL HAVE MODERATE TO POOR RECOVERIES AND WIND, BUT LIKE THE
COAST, WERE NOT EXPECTING RED FLAG CRITERIA TO BE MET.
THE GFS SHOWS A WEAK TROUGH AND SHORTWAVE MOVING INTO THE AREA
SUNDAY AFTERNOON. THE EC DOES NOT SHOW THIS UNTIL MONDAY AND THE
NAM HAS A VERY WEAK TROUGH OVER THE AREA. THERE IS WEAK
INSTABILITY IN THE AFTERNOON AND THIS IN COMBINATION WITH A WEAK
TRIGGER COULD RESULT IN A FEW ISOLATED THUNDERSTORMS IN THE
MOUNTAINS NORTHERN CAL. THE ONE LIMITING INGREDIENT IS MID LEVEL
MOISTURE. THE MODELS SUGGEST IT WILL BE FAIRLY DRY AT THE MID
LEVELS AND THIS MAY BE ENOUGH TO PREVENT ANYTHING FROM DEVELOPING.
THE EC AND GFS SHOW A WEAK TROUGH AND SHORTWAVE MOVING THROUGH
MONDAY WITH CONTINUED WEAK INSTABILITY. MID LEVEL MOISTURE
INCREASES, SO CONFIDENCE IS HIGHER A FEW ISOLATED STORMS COULD POP
UP LATE IN THE AFTERNOON OVER THE HIGHER TERRAIN EAST OF THE
CASCADES AND POSSIBLY IN NORTHERN CAL. -PETRUCELLI/CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT
SUNDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT SUNDAY
FOR PZZ356.
GALE WARNING UNTIL 11 AM PDT SUNDAY FOR PZZ356.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SUNDAY FOR PZZ356.
GALE WATCH FROM FRIDAY MORNING THROUGH SUNDAY MORNING FOR
PZZ350-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT SUNDAY FOR
PZZ350-370.
HAZARDOUS SEAS WATCH FROM FRIDAY MORNING THROUGH SUNDAY MORNING
FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT SUNDAY
FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT FRIDAY
FOR PZZ370.
GALE WARNING UNTIL 11 AM PDT SUNDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SUNDAY FOR PZZ376.
CC/MAP/MNDThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:46 PM PDT | Heat Advisory | MFR | Curry | 39 hr |
| Jun 12, 2:37 AM PDT | Gale Warning | MFR | 68 hr | |
| Jun 12, 2:37 AM PDT | Hazardous Seas Warning | MFR | 68 hr | |
| Jun 12, 2:37 AM PDT | Small Craft Advisory for Winds | MFR | 68 hr | |
| Jun 12, 2:37 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 6 days | |
| Jun 12, 2:40 PM PDT | Small Craft Advisory for Winds | MFR | 5 days |
Nearby
Red Flag Warnings in Oregon, 2015Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.